Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 139, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 15, 2018, 8:11 PM CST for Jefferson County, Missouri. It took effect at Dec 16, 2018, 4:48 AM CST. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2018, 8:11 PM CST (02:11 UTC)
- In effect from
- Dec 16, 2018, 4:48 AM CST
- Expired
- Dec 17, 2018, 7:59 PM CST
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 18.51 ft at Dec 17, 2018, 2:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
897
WGUS43 KLSX 160211
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
811 PM CST Sat Dec 15 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Big River at Byrnesville
.This Flood Warning is a result of 2 to 3 inches of precipitation over
the past 3 days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-170211-
/O.NEW.KLSX.FL.W.0139.181216T1048Z-181219T0243Z/
/BYRM7.1.ER.181216T1048Z.181217T0600Z.181218T0243Z.UU/
811 PM CST Sat Dec 15 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Big River at Byrnesville
* from late tonight to Tuesday evening.
* At 7:45 PM Saturday the stage was 11.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and crest near 19.5 feet by early Monday morning. The river is
forecast to fall below flood stage by Monday evening.
* Impact: At 20.0 feet...South Byrnesville Road goes under water near
this level.
* Impact: At 19.1 feet...Backyards and one basement along Burgan
Grove Road 2 miles west of House Springs begin to flood.
* Impact: At 19.0 feet...Dutch Creek Road south of Byrnesville and
Byrnesville Road near John McKeever Road north of Byrnesville begin
to flood.
* Impact: At 18.1 feet...State Highway BB southeast of Cedar Hill
will be closed near this height.
* Impact: At 18.0 feet...Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge
begins flooding.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/16 12/17 12/18 12/19 12/20
Big River
Byrnesville 16.0 11.61 16.5 19.4 12.9 9.3 7.6
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$4 follow-up statements
704
WGUS83 KLSX 161616
FLSLSX
Flood Statement
National Weather Service St Louis MO
1016 AM CST Sun Dec 16 2018
...The flood warning continues for the following river in
Missouri...
Big River at Byrnesville
.This Flood Warning is a result of around 2 inches of precipitation over
the past 4 days and no precipitation forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-171617-
/O.EXT.KLSX.FL.W.0139.000000T0000Z-181219T0400Z/
/BYRM7.1.ER.181216T1416Z.181217T1200Z.181218T0400Z.UU/
1016 AM CST Sun Dec 16 2018
The Flood Warning continues for
the Big River at Byrnesville
* until Tuesday evening.
* At 9:45 AM Sunday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.0 feet tomorrow morning,
then fall below flood stage tomorrow evening.
* Impact: At 19.1 feet...Backyards and one basement along Burgan
Grove Road 2 miles west of House Springs begin to flood.
* Impact: At 19.0 feet...Dutch Creek Road south of Byrnesville and
Byrnesville Road near John McKeever Road north of Byrnesville begin
to flood.
* Impact: At 18.1 feet...State Highway BB southeast of Cedar Hill
will be closed near this height.
* Impact: At 18.0 feet...Cedar Hill Road at Cedar Hill and Klondike
Road south of Cedar Hill begin to flood near this height.
* Impact: At 15.5 feet...Rockford Beach Park at the Highway MM bridge
begins flooding.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/17 12/18 12/19 12/20 12/21
Big River
Byrnesville 16.0 16.35 19.0 13.4 9.2 7.6 6.7
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$478
WGUS83 KLSX 170238
FLSLSX
Flood Statement
National Weather Service St Louis MO
838 PM CST Sun Dec 16 2018
...The flood warning continues for the following rivers in
Missouri...
Big River at Byrnesville
.This hydrologic statement is based on up to 2 inches of precipitation the
past 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-180238-
/O.EXT.KLSX.FL.W.0139.000000T0000Z-181219T0347Z/
/BYRM7.1.ER.181216T1416Z.181217T1200Z.181218T0347Z.UU/
838 PM CST Sun Dec 16 2018
The Flood Warning continues for
the Big River at Byrnesville
* until Tuesday evening.
* At 7:45 PM Sunday the stage was 18.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 19.0 feet by tomorrow morning,
then fall below flood stage tomorrow late evening.
* Impact: At 19.1 feet...Backyards and one basement along Burgan
Grove Road 2 miles west of House Springs begin to flood.
* Impact: At 19.0 feet...Dutch Creek Road south of Byrnesville and
Byrnesville Road near John McKeever Road north of Byrnesville begin
to flood.
* Impact: At 18.1 feet...State Highway BB southeast of Cedar Hill
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/17 12/18 12/19 12/20 12/21
Big River
Byrnesville 16.0 18.07 19.0 13.2 9.1 7.6 6.7
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$374
WGUS83 KLSX 171504
FLSLSX
Flood Statement
National Weather Service St Louis MO
904 AM CST Mon Dec 17 2018
...The flood warning continues for the following rivers in
Missouri...
Big River at Byrnesville
.This flood warning is based on up to 2 inches of precipitation the
past 72 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-181503-
/O.EXT.KLSX.FL.W.0139.000000T0000Z-181218T2010Z/
/BYRM7.1.ER.181216T1416Z.181217T0745Z.181217T2010Z.UU/
904 AM CST Mon Dec 17 2018
The Flood Warning continues for
the Big River at Byrnesville
* until Tuesday afternoon.
* At 8:45 AM Monday the stage was 17.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this afternoon.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/18 12/19 12/20 12/21 12/22
Big River
Byrnesville 16.0 17.86 10.9 8.5 7.3 6.4 6.0
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$952
WGUS83 KLSX 180159
FLSLSX
Flood Statement
National Weather Service St Louis MO
759 PM CST Mon Dec 17 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Big River at Byrnesville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-180229-
/O.CAN.KLSX.FL.W.0139.000000T0000Z-181218T2010Z/
/BYRM7.1.ER.181216T1416Z.181217T0745Z.181217T1847Z.UU/
759 PM CST Mon Dec 17 2018
The Flood Warning is cancelled for
the Big River at Byrnesville.
* At 7:45 PM Monday the stage was 11.5 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 12:47 PM Monday.
* The river will continue falling to 7.3 feet by Wednesday morning.
&&
Fld Latest 6 a.m. Forecast
LOCATION Stg Obs Stg 12/18 12/19 12/20 12/21 12/22
Big River
Byrnesville 16.0 11.52 9.2 7.3 6.5 6.2 5.9
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 15, 5:39 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 15, 5:39 PM CST, 2 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 539 PM CST Sat Dec 15 2018 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 327 PM CST Sat Dec 15 2018 The low pressure system that brought rain to the area over the past couple of days continues to move east. The rain has nearly come to an end with clouds lingering across southern and eastern portions of the CWA. A weak surface ridge is slowly building into the region. As this ridge builds into the area tonight, winds will be light and should briefly become calm overnight. However, winds will quickly pickup from the SE as the ridge axis passes to the SE. This will present a brief opportunity for fog development across mainly northern and northeast portions of the CWA. This also will be offset somewhat by lower dewpoints advecting into the region. Have expanded areal coverage of fog tonight to include northeastern counties. There is still a fair amount of uncertainty regarding fog development and exactly where and when it will develop. On Sun, expect a brief warm up as SW to W flow returns to the area ahead of an approaching cold front. With ample insolation, have trended toward the warmer guidance with fropa expected after peak heating. With CAA returning behind the front Sun night and a clear sky, have trended toward the cooler guidance again. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 327 PM CST Sat Dec 15 2018 Dry and warmer weather expected across the forecast area on Monday and Tuesday as surface ridge remains overhead. High temperatures will be 5 to 10 degrees above normal both days. By late Tuesday, surface ridge will begin to slide off to our east as next system approaches the region. 12z model runs still have differences in timing and strength with this system, so kept what the NBM loaded into the extended grids. Upper trough over southwestern U.S. will continue to dig and deepen, then begin to lift northeastward towards forecast area by Tuesday night. In the meantime, a decent northern stream shortwave will come onshore over the northwestern U.S. and eventually phase with the trough over the southwestern U.S.. With increasing southerly flow, low level moisture from the gulf will make it's way into forecast area on Wednesday. This combined with decent lift will generate widespread light rain ahead of surface cold front over portions of central Missouri by midday Wednesday and spread eastward across rest of forecast area through Wednesday night. As this is going on, northern stream shortwave will dive south and slow the progression of upper level trough and deepen it over the central U.S.. Rain will persist over the forecast area through Thursday with colder air filtering in by Thursday night, so will see rain become mixed with then eventually change over to mostly snow before coming to an end midday on Friday. As for temperatures, they will be above normal on Wednesday, then with increasing chances of rain, highs will be near normal for the remainder of the forecast period. Byrd && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 520 PM CST Sat Dec 15 2018 An area of MVFR clouds developed over parts of southeast Missouri over the past hour. Latest short range guidance has these clouds persisting for the next 2-3 hours before dissipating. VFR flight conditions are expected to prevail across the remainder of the area this evening. There is the potential for fog after midnight as high pressure builds across the area and the wind becomes light and variable. However, am not sure how widespread fog might be or how low visibility will get. Some of the most reliable visibility guidance is showing little if any fog, so confidence is low. Any fog that does develop should dissipate quickly after sunrise and VFR conditions are expected to prevail on Sunday. SPECIFICS FOR KSTL: 2100 ft clouds in the metro area kind of developed out of nowhere over the past hour. Latest satellite loop shows the clouds expanding in coverage, but also moving west-southwest away from the terminal at the same time. Latest short range guidance suggests these clouds will persist for a few hours before dissipating. Think the majority of that time it should remain scattered with an occasional increase to broken. VFR flight conditions are expected to prevail after the clouds dissipate. There is some potential for fog to develop around sunrise, but confidence is low at this time. Will monitor closely this evening and update if fog looks more likely. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 30 56 29 48 / 0 0 0 0 Quincy 27 52 26 45 / 0 0 0 0 Columbia 29 55 26 48 / 0 0 0 0 Jefferson City 28 55 25 51 / 0 0 0 0 Salem 32 51 30 46 / 5 0 0 0 Farmington 24 56 29 50 / 0 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 15, 3:43 PM CST, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 343 PM CST Sat Dec 15 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 343 PM CST Sat Dec 15 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.